Risperdal For Severe Hallucinations / Bipolar

Updated
aleap4sanity Says:

Hi, I am 25 years old and have just been prescribed risperdal For my severe auditory, visual, and tactile hallucinations from bipolar mania psychosis. I went to therapy today and explained about my previous week, full of terrifying and vivid hallucinations and the delusional State that followed- I did not believe my husband when he attempted to explain that I was hallucinating and was sure that he would have me institutionalized (yet again), when that wasn't the case.

For example: I actually believed that mirrors were a gateway to a different spirit plane and watched as a winged demon by the name of Riley Blue came through and attempted to claim my soul if he successfully persuaded me to commit suicide. I clawed my face up when he touched my cheek. Then came August, a feathered demon general, who lingered but never spoke. Soon my broken grandfather clock rang midnight, and from the clock face came my friend Polar, a green and purple catapillar who spoke kindly and had a knack to find lost items (he found my lost emerald earring and my daughter's special bracelet she had misplaced). I asked him for help with the previous two demons and he whistled, enlisting the aid of a purple mirror bubble named Ten (yes, the number).

All of this was so real, and no one could tell me different as I continued not to sleep and lived in my own crazy world. There were plenty more that happened, but I wanted to give detailed examples as it relates to WHY I was given risperdal. When my therapist heard this, she brought in my psychiatrist for a second opinion. She quickly wrote the prescription, adding to my already large legion of medicine for bipolar disorder and PTSD. I also take (wait for it)- lithium, depakote, klonopin, clonidine, seroquel, and prozac. I started having hallucinations at the age of five, watching a man pace around in my living room as though no one was there. They said it was PTSD. Then it was bipolar disorder. Then both, with a big ol' splash of psychosis and suicidal tendicies. I'm scared to take risperdal because I took it for hallucinations when I was 15, and I was on it for two weeks before running away - refusing to take it because of the "zombie effect". Yes, though it was a decade ago I am still reluctant to take it. Now comes the zinger- If it doesn't work to suppress my hallucinations and general psychosis, it's time to go back to the locked wards of the mental hospital for a evaluation and and a safe environment to put new meds in me.

As you can see, I am aware of reality now. The problem is.... for how long? I'm so very confused, both at my psyche that is steadily worsening with every passing month (I don't even know if I should be considered bipolar anymore) and also for my last hope a medication I can only vaguely remember in a negative manner. Please, I beg all of you, while I am alert and more sane than I have been for a while, tell me your experiences with risperdal with severe hallucinations and bipolar psychosis. And do my hallucinations sound like they are from being bipolar, or could it be from another diagnosis, such as schizophrenia? I have read all over the internet, and I haven't seen anything even remotely close to mine. Its scary, and the mirrors can't stay covered forever. I pray this will work where so many others have failed.... please, any help will be appreciated- your stories, your experiences. Thank you for taking the time to read this- sometimes I overdo it!

2 Replies

Earliest Newest Votes
1
Verwon Says:

You're basic choice, it seems, is to try the Risperdal, or end up in a mental health unit again, from what your describing.

So, perhaps thee best question is: Which do you fear more?

On the Risperdal, yes it can cause a zombie like effect, but you are no longer 15, so it won't affect you the same as it did then and, if it spaces you out too much, then you should work with your doctor to adjust the dosage to find the right one for you.

What is the dose of the one she prescribed?

Was this helpful? 0
2
Mrs ann Says:

Hi I have experience all of what your explaining with my 22 yr old daughter, I wanted to share her current regimen of meds shes doing awesome on for her phychosis she takes 75mgs of clozapine 2daily 8am/8pm ,for sleep she takes Divalproex (Depako)250mgs tablets 1 tablets 2x daily ,,&Propranolol 10mg tablets 1/2 tablets 2x daily for her anxiety and tension, Atropine eye drops one drop under her tongue at bedtime for saliva buildup I'm sharing this because this combination of meds is working wonders for my daughter shes coherent not walking around like a zombie her brains getting plenty of rest which is important, her anxiety levels are way down and she bearly talks to herself at all and if she does she snaps right out of it ,we talk shes eating shes interested in doing things again and to me that a big step ,I understand what your going through I've been there with my daughter she been on over 30 different meds and I've seen her go through alot with the side effects so what ever you do never go cold Turkey and stop taking them always talk to your phychatrist about trying something different I hope this helps cause i know its helping my daughter tremendously

Was this helpful? 0

More Discussions:

hallucinations from vyvanse

my son was on vyvanse for a year his doc raised his dose he started hearing voices and we lowered the dose. he was off t...

37 REPLIES
Hallucinations while taking Lexapro

How frequent are hallucinations while taking lexapro? Has anyone experienced this side effect? I am taking lexapro for a...

2 REPLIES
Hallucinations from Ecosprin AV 75?

Hello. My mother (77 yrs old) has been prescribed Ecosprin AV 75, Hosit and Calcium. She's been having it regularly ...

1 REPLY
hallucinations nightmares

been on simvastatin for about 12 years during that time have had nightmares sleep problems and the most awful episodes t...

1 REPLY
Hallucinations and stopping the drug

I'm 30 yrs old and have been on this drug for about a month and a half. At first, I had very few side effects with t...

1 REPLY
Are hallucinations a common side effect?

I have read on this forum about auditory hallucinations with vyvanse. Is this a common side effect? Is it a side affect ...

1 REPLY
Vyvanse Hallucinations

Last summer i was taking vyvanse 70 mg for my add. It worked wonders for me, but I stopped taking it because i had trans...

2 REPLIES
auditory hallucinations

My friend (38), who has been diagnosed with bipolar disorder & borderline personality disorder, was taking Lithium f...

3 REPLIES
Adderall hallucinations

Hi - our 14 year old daughter has been on prescribed adderall and Zoloft for about 2 years for ADD-inattentive and an an...

Oxycodone hallucinations

Has anyone else experienced long term hallucinations from prescribed oxycodone use ? ## Not that I am aware of, but it i...

1 REPLY